I had to switch from Humalog to Novolog recently because my insurance only covers Novolog. With Humalog I could tell I was going low when I hit under 70. I’d be shaking and sweating by the 50s. Today before luch I checked my bg and it was 40!!! I even re tested twice to make sure. I felt fine. Had no clue I was going low at all. Start sweating a little only after I started downing a bowl of cereal. This has happend a couple of times over the past few weeks. Not that low. But 50s 60s and not feeling any symptoms. Im not hypo - unaware. Has anyone else had this problem with Novolog? I see my Endo next week. Hopefully we can figure something out.
I had the opposite problem- my insurance wanted me to switch from novolog to humalog and I went hypo and then spiked on humalog. I'm not sure why switching insulin would make you less hypo aware but I know they can act differently in terms of speed etc. in different people. If you have some humalog I would switch back to that and see if you still get the hypo unawareness. You can ask your doctor to write a letter of medical necessity to stay on humalog since it works better for you. My endo wrote a letter for me to stay on novolog.
If you are having lots of lows you should decrease your doses a bit. Perhaps you need less Novolog. If you have several hypos close together you can develop temporary hypoawareness. If you eliminate lows for a few days the awareness should return. As meee said, you may just be having trouble adjusting to the slightly different action of Novolog (or something else could be causing lows!) If you still have trouble with the Novolog, than the letter of necessity is the way to go.